BOSTON SCIENTIFIC CORPORATION ADVANTAGE FIT SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Back to Search Results |
| Model Number |
M0068502110 |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Positioning Problem (3009)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Erosion (1750); Unspecified Infection (1930); Itching Sensation (1943); Pain (1994); Scar Tissue (2060); Urinary Tract Infection (2120); Abnormal Vaginal Discharge (2123); Burning Sensation (2146); Discomfort (2330); Prolapse (2475); Unspecified Mental, Emotional or Behavioural Problem (4430); Unspecified Kidney or Urinary Problem (4503); Urinary Incontinence (4572)
| Date of Event |
01/20/2011
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the patient had an advantage fit system implanted during a procedure and has since experienced complications, including erosion, vaginal discharge with itching and burning, severe pain (including back, abdominal, and bladder pain), significant scarring, recurrent urinary tract infections, further urinary problems, and loss of enjoyment of life.Additionally, the patient claims that she has suffered, or may in the future suffer, damages such as physical pain, mental anguish, physical impairment, and medical expenses due to the implantation of the device.
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of january 20, 2011, was chosen as a best estimate based on the date the device was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: (b)(6).Block h6: the patient code e2006 captures the reportable event of erosion.The patient code e2330 captures the reportable event of severe pain (including back and bladder pain).The patient code e1002 captures the reportable event of abdominal pain.The patient code e1705 captures the reportable event of burning sensation.The patient code e1310 captures the reportable event of recurring urinary tract infection.The patient code e1715 captures the reportable event of scarring.The patient code e1311 captures the reportable event of further urinary problems.The patient code e0206 captures the reportable event of loss of enjoyment.The imdrf impact code capture the reportable event of: f12 - captures the reportable event of patient had filed a legal claim for the personal injuries related to the device.
Event or Problem Description
It was reported that the patient had an advantage fit system implanted during a procedure and has since experienced complications, including erosion, vaginal discharge with itching and burning, severe pain (including back, abdominal, and bladder pain), significant scarring, recurrent urinary tract infections, further urinary problems, and loss of enjoyment of life.Additionally, the patient claims that she has suffered, or may in the future suffer, damages such as physical pain, mental anguish, physical impairment, and medical expenses due to the implantation of the device.*additional information received on may 21, 2025: on (b)(6) 2023, the patient was diagnosed with mixed urinary incontinence, mild cystocele, and bladder pain following midurethral sling placement.She subsequently underwent surgical management, including excision of the midurethral sling, paravaginal anterior repair, periurethral bulking injections, and cystoscopy with ureteral catheterization.During the procedure, the midurethral sling was identified deep in the connective tissue to the right of midline, where significant periurethral scarring was observed.It was dissected bilaterally into the space of retzius, reaching the perivesical fat, and transected deeply within the space of retzius on both sides.Intraoperative findings revealed the sling positioned beneath the midurethra, flat across the dissection site but under significant tension.Upon transection, it separated by approximately 1 cm.No fluid collections were observed.Cystoscopy performed following sling excision showed normal urethral and bladder anatomy, with no suture material, mesh fragments, defects, or abnormalities present.Periurethral bulking injections resulted in excellent coaptation of the proximal urethra, with optimal distribution across all four quadrants.
Additional Manufacturer Narrative
Additional information: blocks a2, b2, b5, e1 (below) and h6: patient codes, impact codes and device codes.Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2011, was chosen as a best estimate based on the date the device was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).Mesh removal surgeon ((b)(6) 2023): (b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2006: erosion.E2330: severe pain (including back and bladder pain).E1002: abdominal pain.E1705: burning sensation.E1310: recurring urinary tract infection.E1715: scarring.E1311: further urinary problems.E0206: loss of enjoyment.The following imdrf patient codes capture the reportable events of: f1905: mesh removal.F1901: paravaginal anterior repair.F12: captures the reportable event of patient had filed a legal claim for the personal injuries related to the device.
Additional Manufacturer Narrative
Block h2: additional information: blocks b5 (describe event or problem) and h6 (patient and impact codes) have been updated based on the additional information received.Block b3 date of event: the exact event onset date is unknown.The provided event date of january 20, 2011, was chosen as a best estimate based on the date the device was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: (b)(6).Mesh removal surgeon (b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2006 - captures the reportable event of erosion, e2330 - captures the reportable event of severe pain (including back and bladder pain), e1002 - captures the reportable event of abdominal pain, e1705 - captures the reportable event of burning sensation, e1310 - captures the reportable event of recurring urinary tract infection, e1715 - captures the reportable event of scarring, e1311 - captures the reportable event of further urinary problems, e0206 - captures the reportable event ofloss of enjoyment, e1906 - captures the reportable event of vaginal infection, e2311 - captures the reportable event of boiling sensation in the bladder.The following imdrf patient codes capture the reportable events of: f1905 - captures the reportable event of mesh excision, f1901 - captures the reportable event of paravaginal anterior repair, f12 - captures the reportable event of patient had filed a legal claim for the personal injuries related to the device.F2303 - captures the reportable event of patient was treated with monistat, estrace, daily macrobid (macro 50 mg), and multiple courses of antibiotics.
Event or Problem Description
It was reported that the patient had an advantage fit system implanted during a procedure on (b)(6) 2011, when she underwent a tvt sling urethropexy (retropubic) to treat stress urinary incontinence.The procedure was completed without complications, and cystoscopy confirmed an intact bladder and patent ureters.However, following the implantation, the patient experienced complications including erosion, vaginal discharge with itching and burning, severe pain (back, abdominal, and bladder), significant scarring, recurrent urinary tract infections, further urinary problems, and loss of enjoyment of life.She also claimed to have suffered, or may suffer in the future, physical pain, mental anguish, physical impairment, and medical expenses due to the device.By (b)(6) 2017, during a follow-up visit referenced in the (b)(6) 2019, office note, the patient reported that since the sling placement in 2013, she had experienced recurrent vaginal infections, including burning, itching, and foul odor when urine contacted the skin.She was treated with monistat, estrace, and daily macrobid (macro 50 mg), which provided partial relief.The surgeon who performed the sling placement confirmed no erosion.On (b)(6) 2019, the patient continued to report vaginal odor and irritation, worsened by multiple courses of antibiotics taken for unrelated infections.She was using daily yogurt and baking soda douches, which helped reduce symptoms.She was prescribed diflucan and terconazole cream for yeast infections, although no active infection was observed during the visit.On (b)(6) 2023, the patient presented with bladder pain, mixed urinary incontinence (sui and uui), vaginal pain, and a sensation of something poking inside her vagina.She described symptoms such as burning, abnormal discharge, and a "boiling" sensation in the bladder, which she attributed to the sling placement.She was counseled on management options and agreed to proceed with further evaluation, including a urodynamic study.On (b)(6) 2023, the patient was diagnosed with mixed urinary incontinence, mild cystocele, and bladder pain following mid-urethral sling placement.She underwent surgical management, including excision of the mid-urethral sling, paravaginal anterior repair, periurethral bulking injections, and cystoscopy with ureteral catheterization.Intraoperatively, the sling was found deep in the connective tissue to the right of midline with significant periurethral scarring.It was dissected bilaterally into the space of retzius, reaching the perivesical fat, and transected deeply on both sides.The sling was positioned beneath the mid-urethra under significant tension, and upon transection, it separated by approximately 1 cm.No fluid collections were observed.Cystoscopy showed normal urethral and bladder anatomy with no mesh fragments or abnormalities.Periurethral bulking injections resulted in excellent coaptation of the proximal urethra with optimal distribution across all quadrants.Pathology confirmed mesh fragments with benign fibrocollagenous tissue, showing a foreign body response with chronic inflammation and histiocytes.